Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 290, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2010, 6:06 PM MDT for Dunn County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 6:06 PM MDT (00:06 UTC)
- Expired
- Jul 26, 2010, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dunn County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:14 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:14 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 314 PM CDT MON JUL 26 2010 .SYNOPSIS... NORTHERN STREAM VERTICALLY STACKED LOW PRESSURE OVER NORTHERN ALBERTA HAS AN ASSOCIATED COLD FRONT THAT EXTENDS FROM LAKE WINNIPEG SOUTHWESTWARD INTO EASTERN MONTANA. THE NORTHERN STREAM WESTERLIES ARE A BIT NORTH OF THE BORDER...SO THE FRONT IS SLOW MOVING. OVER THE U.S....HOWEVER...THE SOUTHERN STREAM WILL DIRECT A SERIES OF IMPULSES ACROSS THE NORTHERN PLAINS. THIS WILL KEEP THE PATTERN ACTIVE EVEN AFTER THE COLD FRONT PASSES AND BECOMES STATIONARY JUST TO THE SOUTH. && .SHORT TERM...MONDAY AFTERNOON THROUGH THURSDAY NIGHT... THE MAIN FORECAST CONCERN TODAY IS SEVERE WEATHER. CURRENTLY...LOW-LEVEL MOISTURE ADVECTION OVER SOUTHERN AND CENTRAL NORTH DAKOTA HAVE EDGED DEWPOINTS INTO THE UPPER 60S AND LOWER 70S...RESULTING IN OVER 4000 J/KG OF SURFACE-BASED CAPE. LARGE SCALE UPWARD VERTICAL MOTION SHOULD SPREAD INTO WESTERN NORTH DAKOTA LATER THIS AFTERNOON AS A MIDDLE LEVEL SHORTWAVE SLIDES EASTWARD ACROSS MONTANA OUT AHEAD OF THE ASSOCIATED COLD FRONT. CONVECTION IS EXPECTED TO INITIATE BETWEEN 22 AND 00 UTC BASED ON THE LATEST HIGH RESOLUTION MODEL RUNS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT AS 0-6 KM BULK SHEAR IS 35 TO 50 KNOTS BASED ON LATEST RUC ANALYSIS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER OVER SOUTH CENTRAL TOMORROW...WITH THE COLD FRONT FORECAST TO EXTEND FROM THE DEVILS LAKE BASIN INTO THE LINTON/WISHEK AREA. THEREAFTER...THE FRONT LOOKS TO BE MORE PROGRESSIVE THAN WITH PREVIOUS FORECASTS...ALTHOUGH OVERRUNNING PRECIPITATION WILL REMAIN A POSSIBILITY AS AFOREMENTIONED SHORTWAVES CONTINUE TO BOMBARD THE DAKOTAS. LOOK FOR TEMPERATURES TO MODERATE AFTER FRONTAL PASSAGE AS A COOL SURFACE HIGH BUILDS DOWN INTO THE NORTHERN PLAINS. .LONG TERM...FRIDAY THROUGH MONDAY... AN ACTIVE WEATHER PATTERN LOOKS TO PERSIST INTO THE EXTENDED FORECAST PERIOD AS THE NORTHERN PLAINS REGION REMAINS NEAR OR UNDERNEATH THE UPPER LEVEL JET STREAM. THIS WILL RESULT IN CHANCES FOR THUNDERSTORMS EACH DAY ALONG WITH NEAR AVERAGE TEMPERATURES. && .AVIATION... AN AREA OF SURFACE LOW PRESSURE COMBINED WITH AN INCOMING MID LEVEL DISTURBANCE WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS LATE TODAY THROUGH TOMORROW MORNING FOR ALL TAF SITES. THUNDERSTORMS WILL GENERALLY BE FOCUSED ALONG A SLOW MOVING SFC/MID LEVEL COLD FRONT PUSHING SOUTH INTO NORTHERN ND LATE TODAY/EARLY THIS EVENING...WITH PRECIPITATION DEVELOPING SOUTH ALONG THE FRONT TONIGHT INTO TOMORROW MORNING. HEAVIER SHOWERS AND THUNDERSTORMS WILL RESULT IN MVFR AND LOWER CIGS/VIS ALONG WITH THE POTENTIAL FOR STRONG THUNDERSTORM WINDS. CHANCES FOR THUNDERSTORMS WILL DECREASE AROUND AND AFTER 15Z TUES ACROSS THE NORTH...WITH CHANCES CONTINUING SOUTH THROUGH 18Z TUES AND INTO THE AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS/SHORT TERM...SCHECK LONG TERM/AVIATION...NH
Hazardous weather outlook, Jul 26, 1:50 PM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT MON JUL 26 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 250 PM CDT MON JUL 26 2010 /150 PM MDT MON JUL 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH HEAVY RAIN...CAN BE EXPECTED LATER TODAY AND THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS MONTANA...AND AS A STRONG UPPER LOW MOVES SOUTHEAST INTO SOUTH CENTRAL CANADA. BOTH OF THESE FEATURES WILL RESULT IN A SURFACE COLD FRONT TO ADVANCE SOUTH AND EAST ACROSS NORTH DAKOTA LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND TONIGHT WILL BE VERY LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL BE A POSSIBILITY AS WELL WITH SOME OF THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR WILL BE ONGOING TUESDAY MORNING AND AFTERNOON AS A SURFACE COLD FRONT CONTINUES TO PUSH SOUTH AND EAST ACROSS THE STATE. THE FOCUS FOR SEVERE STORMS WILL BE OVER SOUTH CENTRAL NORTH DAKOTA. CHANCES FOR THUNDERSTORMS WILL GREATLY DIMINISH BY TUESDAY EVENING. THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY AS THE NORTHERN PLAINS REMAINS IN AN ACTIVE UPPER LEVEL PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY MORNING AND AFTERNOON...SPECIFICALLY ACROSS THE SOUTH CENTRAL AND EAST CENTRAL. NH
In the hours before
Local storm report, Jul 26, 5:27 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
627 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 S COLUMBUS 48.83N 102.78W
07/26/2010 E1.25 INCH BURKE ND TRAINED SPOTTER
HAIL COVERED GROUND. HAIL LASTER APPROXIMATELY 10
MINUTES.
&&
PAYDLocal storm report, Jul 26, 5:54 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 1 W NIOBE 48.69N 102.24W
07/26/2010 BURKE ND TRAINED SPOTTER
ON THE GROUND FOR THIRTY SECONDS.
&&
PAYDLocal storm report, Jul 26, 6:06 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 8 NW NEW ENGLAND 46.62N 102.99W
07/26/2010 SLOPE ND FIRE DEPT/RESCUE
TRAINED SPOTTER SIGHTED TORNADO TOUCHDOWN AT 635 CDT.
DURATION 12 MINUTES.
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:11 PM MDT | Tornado Warning | BIS | Burke, Mountrail, Renville, Ward | 49 min |
| Jul 26, 6:21 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 54 min |
| Jul 26, 6:32 PM MDT | Tornado Warning | BIS | McHenry, McLean, Sheridan, Ward | 43 min |
| Jul 26, 6:43 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 62 min |
| Jul 26, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 49 min |
| Jul 26, 7:16 PM MDT | Tornado Warning | BIS | McHenry, Pierce, Sheridan, Wells | 44 min |
| Jul 26, 7:24 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 22 min |
| Jul 26, 7:34 PM MDT | Areal Flood Advisory | BIS | McHenry, Pierce, Rolette | 3 hr |
| Jul 26, 7:40 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Jul 26, 7:43 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 32 min |
| Jul 26, 7:53 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 22 min |
| Jul 26, 8:04 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 56 min |
| Jul 26, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 53 min |
| Jul 26, 8:27 PM MDT | Areal Flood Advisory | BIS | McLean, Mercer | 3 hr |
| Jul 26, 8:32 PM MDT | Flash Flood Warning | BIS | McHenry, Pierce, Sheridan, Wells | 3 hr |
| Jul 26, 8:39 PM MDT | Tornado Warning | BIS | Pierce, Wells | 23 min |
| Jul 26, 8:42 PM MDT | Tornado Warning | BIS | McLean, Sheridan | 33 min |
| Jul 26, 8:49 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan | 26 min |
| Jul 26, 8:53 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan, Wells | 51 min |
| Jul 26, 8:56 PM MDT | Tornado Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 15 min |
| Jul 26, 8:58 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 46 min |
| Jul 26, 9:52 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 12 min |
| Jul 26, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 60 min |
| Jul 26, 10:37 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 38 min |
| Jul 26, 10:59 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 46 min |
| Jul 26, 11:24 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jul 26, 11:44 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 31 min |
| Jul 27, 12:15 AM MDT | Severe Thunderstorm Warning | BIS | Wells | 60 min |
| Jul 27, 1:07 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 38 min |
| Jul 27, 1:15 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 60 min |
| Jul 27, 4:01 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, Stutsman | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.